Alert archive / Arizona / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Las Vegas, NV

July 29, 2012Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood watch at Jul 29, 2012, 9:00 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Jul 30, 2012, 9:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2012, 9:00 PM MST (04:00 UTC)
In effect from
Jul 30, 2012, 9:00 AM MST
Expired
Jul 30, 2012, 10:00 PM MST
In force
13 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 4.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4649 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WGUS65 KVEF 300400
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT SUN JUL 29 2012

.SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
TO DEVELOP OVER MOHAVE COUNTY ARIZONA AND THE UPPER COLORADO RIVER
VALLEY OF SAN BERNARDINO COUNTY MONDAY MORNING AND CONTINUE THROUGH
MONDAY EVENING.

AZZ001>003-CAZ527-301200-
/O.NEW.KVEF.FF.A.0004.120730T1600Z-120731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
900 PM PDT SUN JUL 29 2012 /900 PM MST SUN JUL 29 2012/

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND 
  CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...NORTHWEST DESERTS AND 
  NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER 
  COLORADO RIVER VALLEY. 

* FROM MONDAY MORNING THROUGH MONDAY EVENING

* SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
  TO DEVELOP OVER NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA
  MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. THESE STORMS
  WILL BE SLOW MOVING OVER MUCH OF MOHAVE COUNTY AND THE UPPER
  COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY...ESPECIALLY IN
  THE AFTERNOON AND EVENING HOURS. THIS WILL INCREASE THE THREAT
  OF PROLONGED HEAVY RAINFALL LEADING TO FLASH FLOODING.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND
  MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY
  ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD
  CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE
  POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF
  MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

JA
3 follow-up statements
034 
WGUS65 KVEF 301147
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 AM PDT MON JUL 30 2012

.SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
OVER MOHAVE COUNTY ARIZONA AND THE COLORADO RIVER VALLEY OF SAN
BERNARDINO COUNTY TODAY THROUGH THIS EVENING.

AZZ001>003-CAZ527-302000-
/O.CON.KVEF.FF.A.0004.120730T1600Z-120731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
447 AM PDT MON JUL 30 2012 /447 AM MST MON JUL 30 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/
THIS MORNING THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT 
  MOHAVE...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. 

* FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH THIS EVENING

* SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
  OVER NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THIS MORNING AND
  CONTINUING THROUGH THIS EVENING. THESE STORMS WILL BE SLOW MOVING
  OVER MUCH OF MOHAVE COUNTY AND THE UPPER COLORADO RIVER VALLEY
  OF SAN BERNARDINO COUNTY... ESPECIALLY IN THE AFTERNOON AND
  EVENING HOURS. THIS WILL INCREASE THE THREAT OF PROLONGED HEAVY
  RAINFALL LEADING TO FLASH FLOODING.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER 
  ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN 
  ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM 
  WHERE ANY RAIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
080 
WGUS65 KVEF 301620
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PDT MON JUL 30 2012

.SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
OVER MOHAVE COUNTY ARIZONA AND THE COLORADO RIVER VALLEY OF SAN
BERNARDINO COUNTY TODAY THROUGH THIS EVENING.

AZZ036-CAZ524-526-NVZ016-020>022-310500-
/O.EXA.KVEF.FF.A.0004.000000T0000Z-120731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
CADIZ BASIN-NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
920 AM PDT MON JUL 30 2012 /920 AM MST MON JUL 30 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CLARK AND EASTERN SAN
  BERNARDINO COUNTIES...INCLUDING THE FOLLOWING AREAS...IN
  NORTHWEST ARIZONA...LAKE MEAD NATIONAL RECREATION AREA. IN
  CALIFORNIA...CADIZ BASIN AND EASTERN MOJAVE DESERT. IN SOUTHERN
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS
  VALLEY...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK COUNTY.

* THROUGH THIS EVENING

* SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP
  BY EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THESE
  STORMS WILL BE SLOW MOVING OVER MUCH OF CLARK AND EASTERN SAN
  BERNARDINO COUNTIES...ESPECIALLY IN THE AFTERNOON AND EVENING
  HOURS. THIS WILL INCREASE THE THREAT OF PROLONGED HEAVY RAINFALL
  LEADING TO FLASH FLOODING.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER 
  ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN 
  ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM 
  WHERE ANY RAIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

AZZ001>003-CAZ527-310500-
/O.CON.KVEF.FF.A.0004.000000T0000Z-120731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
920 AM PDT MON JUL 30 2012 /920 AM MST MON JUL 30 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT 
  MOHAVE...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. 

* THROUGH THIS EVENING

* SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
  OVER NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA DURING THE DAT AND
  CONTINUING THROUGH THIS EVENING. THESE STORMS WILL BE SLOW
  MOVING OVER MUCH OF MOHAVE COUNTY AND THE UPPER COLORADO RIVER
  VALLEY OF SAN BERNARDINO COUNTY... ESPECIALLY IN THE AFTERNOON
  AND EVENING HOURS. THIS WILL INCREASE THE THREAT OF PROLONGED
  HEAVY RAINFALL LEADING TO FLASH FLOODING.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER 
  ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN 
  ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM 
  WHERE ANY RAIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
KENNEDY
437 
WGUS65 KVEF 310447
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 PM PDT MON JUL 30 2012

AZZ001>003-036-CAZ524-526-527-NVZ016-020>022-310600-
/O.EXP.KVEF.FF.A.0004.000000T0000Z-120731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
947 PM PDT MON JUL 30 2012 /947 PM MST MON JUL 30 2012/

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS
EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA WILL EXPIRE AT 10 PM
THIS EVENING. THUNDERSTORMS HAVE BEEN SHORT LIVED AND GENERALLY
CONFINED TO NORTHWEST ARIZONA THIS EVENING. ALTHOUGH SCATTERED
LIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR OVERNIGHT...
THE POTENTIAL FOR FLASH FLOODING HAS DIMINISHED AND THE FLASH
FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 3:20 PM MST, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 29, 3:20 PM MST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT SUN JUL 29 2012

AVIATION SECTION UPDATED

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO INCREASE FROM THE
SOUTHEAST TONIGHT THROUGH MONDAY. THIS WILL RESULT IN THUNDERSTORM
CHANCES MAINLY OVER NORTHWEST ARIZONA TONIGHT SPREADING INTO
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA MONDAY AND TUESDAY. HEAVY
RAIN WILL BE POSSIBLE WITH THUNDERSTORMS MONDAY AND TUESDAY LEADING
TO THE THREAT OF FLASH FLOODING...ESPECIALLY SOUTH AND EAST OF LAS
VEGAS. DUE TO THE INCREASED MOISTURE...HIGH TEMPERATURES WILL BE
BELOW NORMAL MONDAY AND TUESDAY. MOISTURE WILL LINGER ACROSS THE
REGION WEDNESDAY THROUGH SUNDAY FOR A CHANCE OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS.
&&

.SHORT TERM....TONIGHT THROUGH WEDNESDAY EVENING...SCATTERED
THUNDERSTORMS HAVE DEVELOPED IN MOISTURE 'RICH' AIR ACROSS CENTRAL
AND SOUTHERN ARIZONA. THE LATEST NESDIS BLENDED TPW PRODUCT
INDICATED VALUES BETWEEN 150-200 PCT OF NORMAL ACROSS CENTRAL
ARIZONA. SOUTHEAST STEERING WINDS WILL ALLOW FOR THUNDERSTORMS TO
MOVE INTO MOHAVE COUNTY LATER THIS AFTERNOON AND EVENING. 18Z NAM
SUGGESTS THAT AN MCS WILL DEVELOP ACROSS SOUTH CENTRAL ARIZONA THIS
EVENING AND MOVE TOWARD THE LOWER COLORADO RIVER VALLEY/SOUTHERN
MOHAVE COUNTY LATE TONIGHT FOR ADDITIONAL FIREWORKS.

WELL ABOVE NORMAL MOISTURE VALUES PROGGED TO LIE MAINLY ALONG AND
SOUTHEAST OF INTERSTATE 15 TOMORROW. NAM SHOWS THE 1.5 INCH PW LINE
RUNNING FROM BARSTOW-LAS VEGAS-MESQUITE...WHILE THE 2.0 INCH LINE
SNEAKS INTO THE LOWER COLORADO RIVER VALLEY FROM NEEDLES SOUTH TO
PARKER DAM. THE CONCERN FOR TOMORROW STILL CENTERS AROUND THE AMOUNT
OF CLOUD COVER THAT MAY EXIST. IF SOME BREAKS DEVELOP...LIKE OVER
ARIZONA TODAY...THAT EXTRA SURFACE HEATING WILL TRANSLATE INTO MORE
INSTABILITY AND STRONGER STORMS...THUS GENERATING HIGHER RAINFALL
RATES. THE OTHER SCENARIO WOULD BE...IF IT STAYS CLOUDY OR RAIN
DEVELOPS IN THE MORNING COOLING THE BOUNDARY LAYER STRONG
THUNDERSTORMS BECOME LESS LIKELY. AT ANY RATE...LOCALLY HEAVY RAIN
WILL BE POSSIBLE JUST BASED ON THE WELL ABOVE NORMAL MOISTURE
CONTENT. NOT CONFIDENT ENOUGH TO GO WITH ANY FLASH FLOOD WATCH WITH
THE PACKAGE THIS AFTERNOON BASED ON THE ABOVE SCENARIOS.

FOR TUESDAY AND WEDNESDAY...NAM/GFS/ECMWF ALL IN AGREEMENT KEEPING A
WEAK TROUGH OVER THE REGION SANDWICHED BETWEEN A STRONG HIGH CENTER
TO OUR EAST AND ONE ALONG OR JUST OFF THE CALIFORNIA COAST.
MOISTURE THAT WORKED INTO THE AREA SUNDAY NIGHT AND MONDAY WILL NOT
BE GOING ANYWHERE FAST UNDER A LITTLE WIND REGIME. CONVECTION SHOULD
BECOME MORE CONFINED TO THE AFTERNOON AND EVENING HOURS BY
WEDNESDAY. HOWEVER...HEAVY RAINFALL WILL REMAIN THE MAIN THREAT FROM
STORMS AS PW VALUES STILL PROGGED TO BE IN EXCESS OF 1 INCH
WEDNESDAY.

TEMPERATURES WILL BE A CHALLENGE THE NEXT SEVERAL DAYS WITH SHOWERS
AND THUNDERSTORMS AROUND. ANYWAY...WENT CLOSER TO THE COOLER MET
VALUES.

.LONG TERM...LATEST MODEL RUNS CONTINUE TO SHOW DIFFERENCES IN THE
EXTENDED WITH REGARDS TO MOISTURE...AS THE EC CONTINUES TO SHOW AN
AREA OF HIGH PRESSURE CENTERED NEAR POINT CONCEPTION WHILE THE GFS
SHOWS THE SAME FEATURE OVER WEST CENTRAL NEVADA BY THURSDAY
AFTERNOON. THIS RESULTS IN MAJOR DIFFERENCES IN FLOW ALOFT AND HOW
FAR WEST MOISTURE ADVECTS. FRIDAY AND THROUGH THE WEEKEND...BOTH
MODELS SHOW THE HIGH ROLLING OVER FURTHER EAST WHICH DOES IN THE
BOTH CASES EVENTUALLY RESULT IN MID LEVEL FLOW RETURNING TO THE
SOUTH AND ADDITIONAL MOISTURE ADVECTION BY THE END OF THE WEEKEND.
SO THE FORECAST CHALLENGE IN THE EXTENDED CONTINUES TO BE HOW FAR
WEST CONVECTION OCCURS THURSDAY THROUGH SATURDAY. MODEL SOUNDINGS
FROM BOTH MODELS STILL SHOW AT LEAST MARGINAL INSTABILITY AS FAR
WEST AS BAKER DURING THIS TIMEFRAME WHICH WENT WELL WITH THE CURRENT
FORECAST...SO ALL IN ALL DID NOT MAKE ANY SIGNIFICANT CHANGES TO
GRIDS THIS AFTERNOON. THURSDAY THROUGH SATURDAY THE EASTERN HALF OF
THE FORECAST AREA WILL SEE A CHANCE OF THUNDERSTORMS EACH AFTERNOON
AND EARLY EVENING...WITH CHANCES SPREADING EAST TO INCLUDE THE
ENTIRE FORECAST AREA ON SUNDAY. TEMPERATURES WILL BE BACK TO NEAR
NORMAL FOR THIS TIME OF YEAR THROUGH THE PERIOD WITH NOT AS MUCH
CLOUD COVER AS EXPECTED EARLIER ON IN THE WEEK AND HEIGHTS/THICKNESS
VALUES RIGHT AROUND NORMAL.
&&

.AVIATION...FOR MCCARRAN...THE EXTENSIVE CLOUD COVER EAST OF KLAS
HAS HELPED KEEP TEMPERATURES DOWN EAST OF THE AREA AND HELPED
CONTRIBUTE TO A SLIGHTLY STRONGER EAST/WEST SURFACE PRESSURE
GRADIENT THAN EXPECTED...SO HAVE UPDATED THE TAF TO REFLECT STRONGER
EAST/SOUTHEAST WINDS THROUGH THE REMAINDER OF THE AFTERNOON.  WILL
STILL NEED  TO KEEP ON CONVECTION JUST ENTERING MOHAVE COUNTY...AND
MONITOR FOR ANY OUTFLOW BOUNDARIES PRODUCED TO POTENTIALLY RESULT IN
A WIND SHIFT LATER TODAY. MOISTURE IS EXPECTED TO CONTINUE TO
INCREASE OVER THE NEXT 24 HOURS...WITH SCT-BKN CLOUD BASES LOWERING
TO 12-14KFT AND THUNDERSTORMS POSSIBLE AS EARLY AS MONDAY MORNING.
THERE WILL BE A 30 PERCENT CHANCE OF SEEING THUNDERSTORMS AT KLAS ON
MONDAY. ACTIVE WEATHER IS THEN EXPECTED TO CONTINUE THROUGH AT LEAST
THE MIDDLE OF THE WEEK.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS ARE CURRENTLY STILL EAST OF
MOHAVE COUNTY...BUT EXPECT ACTIVITY TO MOVE INTO EASTERN MOHAVE
COUNTY BY LATE THIS AFTERNOON. ACTIVITY WILL THEN CONTINUE TO SPREAD
WEST...WITH A GOOD CHANCE THAT THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND TRANSITION WESTWARD OVER THE COURSE OF THE NIGHT. THERE
WILL THEN BE A CHANCE OF THUNDERSTORMS AREAWIDE EACH DAY THROUGH AT
LEAST WEDNESDAY. GUSTY AND ERRATIC WINDS AND REDUCED CIGS/VSBY ARE
POSSIBLE IN AND NEAR ANY SHRA/TSRA. WINDS WILL BE RELATIVELY LIGHT
OUTSIDE OF THE INFLUENCE OF ANY STORMS OR THEIR ASSOCIATED OUTFLOW
BOUNDARIES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

PIERCE/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 29, 3:57 AM MST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 AM PDT SUN JUL 29 2012

AZZ001>003-036-CAZ519>527-NVZ014>022-300700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
357 AM PDT SUN JUL 29 2012 /357 AM MST SUN JUL 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY AT THIS TIME. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER MOHAVE COUNTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONSOON MOISTURE WILL INCREASE LEADING TO A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS OVER MUCH OF THE AREA MONDAY AND TUESDAY. HIGH
PRECIPITABLE WATER VALUES WILL CREATE THE POTENTIAL FOR FLASH
FLOOD PRODUCING THUNDERSTORMS...MAINLY SOUTH AND EAST OF LAS VEGAS
BOTH DAYS. MOISTURE AND THUNDERSTORM CHANCES WILL PERSIST ACROSS
THE EASTERN HALF OF THE AREA THROUGH THE REMAINDER OF THE WEEK BUT
DRYING IS EXPECTED IN THE WEST BEGINNING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE MONDAY AND TUESDAY FOR PORTIONS OF
MOHAVE...CLARK AND SAN BERNARDINO COUNTIES DUE TO POTENTIAL FOR
FLASH FLOOD PRODUCING THUNDERSTORMS. HOWEVER... SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:01 AM MSTFlash Flood WarningVEFMohave119 min
Jul 30, 11:42 AM MSTFlash Flood WarningVEFMohave2 hr
Jul 30, 12:05 PM MSTAreal Flood AdvisoryVEFMohave115 min
Jul 30, 1:16 PM MSTFlash Flood WarningVEFMohave119 min
Jul 30, 11:53 AM MSTFlash Flood WarningVEFSan Bernardino112 min
Jul 30, 12:38 PM MSTFlash Flood WarningVEFSan Bernardino112 min
Jul 30, 1:24 PM MSTFlash Flood WarningVEFSan Bernardino111 min
Jul 30, 3:06 PM MSTAreal Flood AdvisoryVEFClark114 min

Nearby

Flash Flood Watches in Arizona, 2012Flash Flood Watches in California, 2012Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.